Advertisement

Nonlinear Dynamics

, Volume 82, Issue 4, pp 1953–1968 | Cite as

Lie point symmetries classification of the mixed Liénard-type equation

  • Ajey K. Tiwari
  • S. N. Pandey
  • M. Senthilvelan
  • M. Lakshmanan
Original Paper

Abstract

In this paper we develop a systematic and self-consistent procedure based on a set of compatibility conditions for identifying all maximal (eight parameter) and non-maximal (one and two parameter) symmetry groups associated with the mixed quadratic-linear Liénard-type equation, \(\ddot{x} + f(x){\dot{x}}^{2} + g(x)\dot{x}+h(x)= 0\), where \(f(x),\,g(x)\) and h(x) are arbitrary functions of x. With the help of this procedure we show that a symmetry function b(t) is zero for non-maximal cases, whereas it is not so for the maximal case. On the basis of this result the symmetry analysis gets divided into two cases, (i) the maximal symmetry group \((b\ne 0)\) and (ii) non-maximal symmetry groups \((b=0)\). We then identify the most general form of the mixed quadratic linear Liénard-type equation in each of these cases. In the case of eight-parameter symmetry group, the identified general equation becomes linearizable. In the case of non-maximal symmetry groups the identified equations are all integrable. The integrability of all the equations is proved either by providing the general solution or by constructing time-independent Hamiltonians.

Keywords

Lie point symmetries Liénard-type equation Ordinary differential equations 

Notes

Acknowledgments

AKT and SNP are grateful to the Centre for Nonlinear Dynamics, Bharathidasan University, Tiruchirappalli, for warm hospitality. The work of SNP forms part of a Department of Science and Technology, Government of India, sponsored research project. The work of MS forms part of a research project sponsored by UGC. The work forms part of a Department of Science and Technology, Government of India IRHPA project and a DST Ramanna Fellowship project of ML. He also acknowledges the financial support provided through a DAE Raja Ramanna Fellowship.

References

  1. 1.
    Tiwari A.K., Pandey, S.N., Senthilvelan, M., Lakshmanan, M.: Classification of Lie point symmetries for quadratic Liénard type equation \(\ddot{x}+f(x)\dot{x}^2+g(x)=0\). J. Math. Phys. 54, 053506 (2013); Erratum J. Math. Phys. 55, 059901 (2014)Google Scholar
  2. 2.
    Bhuvaneswari, A., Chandrasekar, V.K., Senthilvelan, M., Lakshmanan, M.: On the complete integrability of a nonlinear oscillator from group theoretical perspective. J. Math. Phys. 53, 073504 (2012)Google Scholar
  3. 3.
    Cariñena, J.F., Rañada, M.F., Santander, M., Senthilvelan, M.: A non-linear oscillator with quasi-harmonic behaviour: two- and n-dimensional oscillators. Nonlinearity 17, 1941–1963 (2004)MATHMathSciNetCrossRefGoogle Scholar
  4. 4.
    Cariñena, J.F., Rañada, M.F., Santander, M.: One-dimensional model of a quantum nonlinear harmonic oscillator. Rep. Math. Phys. 54, 285–293 (2004)MATHMathSciNetCrossRefGoogle Scholar
  5. 5.
    Guha, P., Choudhury, A.G.: The Jacobi last multiplier and isochronicity of Liénard type systems. Rev. Math. Phys. 25, 1330009 (2013)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Cariñena, J.F., Guha, P., de Lucas J.: A quasi-Lie schemes approach to second-order Gambier equations. SIGMA 9, 026 (2013)Google Scholar
  7. 7.
    Pradeep, R.G., Chandrasekar, V.K., Senthilvelan, M., Lakshmanan, M.: On certain new integrable second order nonlinear differential equations and their connection with two dimensional Lotka–Volterra system. J. Math. Phys. 51, 033519 (2010)Google Scholar
  8. 8.
    Gambier, B.: Sur les équations différentielles du second ordre et du premier degré dont l’intégrale générale est a points critiques fixes: Acta. Math. 33, 1 (1910)Google Scholar
  9. 9.
    Incé, E.L.: Ordinary Differential Equations. Dover, New York (1944)MATHGoogle Scholar
  10. 10.
    Nucci, M.C., Tamizhmani, K.M.: Lagrangians for dissipative nonlinear oscillators: the method of Jacobi last multiplier. J. Nonlinear Math. Phys. 17, 167–178 (2010)MATHMathSciNetCrossRefGoogle Scholar
  11. 11.
    Gubbiotti, G., Nucci, M.C.: Noether symmetries and the quantization of a Liénard-type nonlinear oscillator. 21, 248–264 (2014)Google Scholar
  12. 12.
    Chithiika Ruby, V., Senthilvelan, M., Lakshmanan, M.: Exact quantization of a PT symmetric (reversible) Liénard type nonlinear oscillator. J. Phys. A Math. Theor. 45, 382002 (2012)MathSciNetCrossRefGoogle Scholar
  13. 13.
    Choudhury, A.G., Guha, P.: Quantization of the Liénard II equation and Jacobi’s last multiplier. J. Phys. A Math. Theor. 46, 165202 (2013)MathSciNetCrossRefGoogle Scholar
  14. 14.
    Pandey, S.N., Bindu, P.S., Senthilvelan, M., Lakshmanan, M.: A group theoretical identification of integrable equations in the Liénard-type equation \(\ddot{x}+f(x)\dot{x}+g(x)=0\) I. Equations having nonmaximal number of Lie point symmetries. J. Math. Phys. 50, 082702 (2009)Google Scholar
  15. 15.
    Pandey, S.N., Bindu, P.S., Senthilvelan, M., Lakshmanan, M.: A group theoretical identification of integrable equations in the Liénard-type equation \(\ddot{x}+f(x)\dot{x}+g(x)=0\) II. Equations having maximal Lie point symmetries. J. Math. Phys. 50, 102701 (2009)Google Scholar
  16. 16.
    Chandrasekar, V.K., Senthilvelan, M., Lakshmanan, M.: Unusual Liénard-type nonlinear oscillator. Phys. Rev. E 72, 066203 (2005)Google Scholar
  17. 17.
    Chandrasekar, V.K., Senthilvelan, M., Lakshmanan, M.: On the complete integrability and linearization of certain second-order nonlinear ordinary differential equations. Proc. R. Soc. A 461, 2451–2476 (2005)MATHMathSciNetCrossRefGoogle Scholar
  18. 18.
    Bhuvaneswari, A., Kraenkel, R.A., Senthilvelan, M.: Application of the \(\lambda \)-symmetries approach and time independent integral of the modified Emden equation. Nonlinear Anal. Real World Appl. 13, 1102–1114 (2012)MATHMathSciNetCrossRefGoogle Scholar
  19. 19.
    Bruzon, M.S., Gandarias, M.L., Senthilvelan, M.: On the nonlocal symmetries of certain nonlinear oscillators and their general solution. Phys. Lett. A 375, 2985–2987 (2011)MATHMathSciNetCrossRefGoogle Scholar
  20. 20.
    Chouikha, A.R.: Isochronous centers of Lienard type equations and applications. J. Math. Anal. Appl. 331, 358–376 (2007)MATHMathSciNetCrossRefGoogle Scholar
  21. 21.
    Sabatini, M.: On the period function of \(\ddot{x}+f(x)\dot{x}^2+g(x)=0\). J. Diff. Equ. 196, 151–168 (2004)MATHMathSciNetCrossRefGoogle Scholar
  22. 22.
    Chithiika Ruby, V., Chandrasekar, V.K., Senthilvelan, M., Lakshmanan, M.: Removal of ordering ambiguity for a class of position dependent mass quantum systems with an application to the quadratic \(\text{ Li }\acute{e}\text{ nard }\) type nonlinear oscillators. J. Math. Phys. 56, 012103 (2015)MathSciNetCrossRefGoogle Scholar
  23. 23.
    Bluman, G.W., Anco, S.C.: Symmetry and Integration Methods for Differential Equations. Springer, New York (2002)MATHGoogle Scholar
  24. 24.
    Olver, P.J.: Applications of Lie Groups to Differential Equations. Springer, New York (1986)MATHCrossRefGoogle Scholar
  25. 25.
    Ibragimov, N.H.: Elementary Lie Group Analysis and Ordinary Differential Equations. Wiley, New York (1999)MATHGoogle Scholar
  26. 26.
    Mahomed, F.M.: Symmetry group classification of ordinary differential equations: survey of some results. Math. Methods Appl. Sci. 30, 1995–2012 (2007)MATHMathSciNetCrossRefGoogle Scholar
  27. 27.
    Feix, M.R., Geronimi, C., Cairo, L., Leach, P.G.L., Lemmer, R.L., Bouquet, S.: On the singularity analysis of ordinary differential equations invariant under time translation and rescaling. J. Phys. A Math. Gen. 30, 7437 (1997)MATHMathSciNetCrossRefGoogle Scholar
  28. 28.
    Lemmer, R.L., Leach, P.G.L.: The Painleve test, hidden symmetries and the equation \(y^{{\prime } {\prime }}+yy^{\prime }+ky^3=0\). J. Phys. A 26, 5017 (1993)MATHMathSciNetCrossRefGoogle Scholar
  29. 29.
    Chandrasekar, V.K., Senthilvelan, M., Kundu, A., Lakshmanan, M.: A nonlocal connection between certain linear and nonlinear ordinary differential equations/oscillators. J. Phys. A 39, 9743–9754 (2006)Google Scholar
  30. 30.
    Chandrasekar, V. K., Pandey, S. N., Senthilvelan, M., Lakshmanan, M.: A simple and unified approach to identify integrable nonlinear oscillators and systems. J. Math. Phys. 47, 023508 (2006)Google Scholar
  31. 31.
    Praeep, R. Gladwin, Chandrasekar, V.K., Senthilvelan, M., Lakshmanan, M.: Nonstandard conserved Hamiltonian structures in dissipative/damped systems: nonlinear generalizations of damped harmonic oscillator. J. Math. Phys. 50, 052901 (2009)Google Scholar

Copyright information

© Springer Science+Business Media Dordrecht 2015

Authors and Affiliations

  • Ajey K. Tiwari
    • 1
  • S. N. Pandey
    • 1
  • M. Senthilvelan
    • 2
  • M. Lakshmanan
    • 2
  1. 1.Department of PhysicsMotilal Nehru National Institute of TechnologyAllahabadIndia
  2. 2.Centre for Nonlinear Dynamics, School of PhysicsBharathidasan UniversityTiruchirappalliIndia

Personalised recommendations